I am a 31yo woman, diagnosed in late July with Hypothyroidism, from which I am symptomatic (fatigue, fuzzy brain, etc). My TSH was 10.75 uIU/mL on the initial test. I was started on 125mcg of Levothyroxine per day. One day about 6 weeks later, the "missed heartbeats" I had been having for a while increased and I was having muscle pain in my chest that worried me so I went to the urgent care center. My TSH was tested and had dropped to 0.062 uIU/mL.
My Internist recommended a reduced Levothyroxine dosage of 100mcg/day. I had my levels re-tested week-before-last (mid-October) and it was only 0.072 uIU/mL.
Again the dosage was reduced, this time to 50mcg/day. I start that tomorrow.
The doctor I saw yesterday stated that my body's reaction to the Levothyroxine didn't seem to be "normal" and I should definitely see the Endocrinologist. I will, but the earliest I could get a new patient appointment is a month from now. That's too long for me to be wondering what's going on, and even if I'm doing the right thing continuing on with the Levothyroxine.
I'm worried if I do, it could potentially messing up my thyroid even more, if that's possible. I know it may take time to find a correct dosage, but could it be that I'm not supposed to be on it at all?
Please might you tell me what the quick and dramatic drop in TSH levels might signify?
P.S. I now seem to have symptoms of both hypo and hyper ... fatigue and fuzzy brain, nervousness, poor sleep, headaches. It's all very annoying!
You can reach the Doctor Thyroid Forum and ask Dr. Lupo at http://www.medhelp.org/forums/show/120 OR at left of page almost top, under "Thyroid Disorders" in red click on "thyroid" it will take you to the forum.
If you have posted more than one post per the sites rules for doctors forums, you probably won't get in. Or if the forum is full and not taking any more questions for the day, you can try another day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.